Announcement

Collapse
No announcement yet.

Magnesium supplement and deficiency

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Magnesium supplement and deficiency

    Hi guys,

    I have a question regarding magnesium. I take a supplement with around 400mg magnesium daily. Additionally I use a bit of magnesium oil. I started doing this some time ago, because I noticed some restlessness in my legs and eventually connected that to magnesium deficiency, because it stopped when I started using magnesium supplements. Now I have noticed another effect, which appears sometimes when I take less magnesium. I get this feeling somewhere in my organs. Its really hard to describe. Its right under my breasts right in the middle. And it feels kind of empty or a bit restless as well. And it is connected with not being able to sleep very well. So yesterday I took my magnesium tablet, but didnt use the oil and at night, this feeling was there. And Im thinking that taking a tablet AND using the oil may be overkill anyways, so I dont see any reason why I would have any signs of a deficiency when not using the oil.

    So my thoughts are that either I have a really high demand for magnesium for some reason. Or otherwise my body is not able to properly absorb the magnesium - maybe I am lacking some other vitamin/mineral that is required for that?! (I do take a general vitamin/mineral tablet as well though) I couldnt find anything on the internet about this specifically, so I thought maybe you guys had some ideas or possible directions for further research.

    And I have to admit, that I do not eat primally at this point (I do eat low carb, relatively high fat and plenty of veges). I want to try it properly, but its not the right time at the moment. The reason I am writing in this forum anyways, is because I trust you guys more than I do conventional or random nutrition people, so I hope you can forgive me for stealing a little bit of your time.

    Thanks!
    Hanna

  • #2
    what kind of magnesium are you taking? anything with -ate on the end is more readily absorbed by the body. i take magnesium citrate and usually take 650 mg at night.

    the multivitamin is of little use -- they mostly have too much of what you don't need and not enough of what you do. you might want to consider using a potassium/magnesium combo though and other than loose bowels unpleasant side effects from magnesium supps are relatively rare.

    a weird feeling where you describe may be more related to digestion...
    As I ate the oysters with their strong taste of the sea and their faint metallic taste that the cold white wine washed away, leaving only the sea taste and the succulent texture, and as I drank their cold liquid from each shell and washed it down with the crisp taste of the wine, I lost the empty feeling and began to be happy and to make plans.

    Ernest Hemingway

    Comment


    • #3
      It's possible that you have a very high magnesium requirement. Also, I don't know how much sodium you are getting, but sodium causes magnesium retention, so a low sodium intake would increase your magnesium requirement.
      My opinions and some justification

      Comment


      • #4
        Thanks guys! I think I will try and skip the tablet for a couple of days and see if that has any effect. My tablets contain mainly oxide, so maybe the absorption is really the problem.

        Comment


        • #5
          Magnesium L-Threonate is a form of supplemental magnesium that actually crosses the blood brain barrier. You might want to do some research on it. If you are not taking a quality probiotic, I would suggest that also. Vitamins D3 and K2 (MK7 form) should be part of your supplemental routine. It's a complex topic, one I spend quite a bit of time each week researching and constantly tweaking. Of course, any ongoing concerns or problems / symptoms you should check with a physician (hopefully one with a holistic bent) and you can have your blood tested and other tests to make sure you don't have deficiencies of certain vitamins or minerals, adrenal or thyroid problems. Good luck Hannat hope those weird feelings in your epigastrium go away!

          I could write quite a bit about a multi supplement, the kind you should take and why, maybe another topic for another day. Of course Mark has a very good line of products.

          Comment


          • #6
            Originally posted by Hannat View Post
            Thanks guys! I think I will try and skip the tablet for a couple of days and see if that has any effect. My tablets contain mainly oxide, so maybe the absorption is really the problem.
            try a different kind.
            As I ate the oysters with their strong taste of the sea and their faint metallic taste that the cold white wine washed away, leaving only the sea taste and the succulent texture, and as I drank their cold liquid from each shell and washed it down with the crisp taste of the wine, I lost the empty feeling and began to be happy and to make plans.

            Ernest Hemingway

            Comment

            Working...
            X